MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-024
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/29/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 24mm amplatzer septal occluder was chosen for implant using a 12f amplatzer torqvue delivery system.The device was implanted.After the procedure, the patient passed away due to pericardial effusion.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 24mm amplatzer septal occluder was chosen for implant using a 12f amplatzer torqvue delivery system.The device was implanted.After the procedure, prior to leaving the cardiac catheterization lab a localized pericardial effusion was noted.A pericardiocentesis was performed.The patient passed away due to pericardial effusion on (b)(6) 2025.
 
Additional Manufacturer Narrative
An event of patient death due to pericardial effusion during device deployment in post-infact vsd case was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The event was further reviewed by an abbott director medical affairs.The reviewer noted: "the cause of death is reported to be procedure related and related to underlying comorbidities.A pericardial effusion may develop due to cardiac perforation which may occur due to instrumentation at the time of the implant procedure.The fragile myocardial tissue increases the risk for cardiac perforation.Event relationship: procedure related and related to underlying patient comorbidities.Not related to a device malfunction." the device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, and the cine review, the cause of the reported patient death could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23378755
Report Number2135147-2025-06065
Device Sequence Number21132662
Product Code MLV
UDI-Device Identifier00811806010199
UDI-Public(01)00811806010199(17)270630(10)8551646
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-024
Device Catalogue Number9-ASD-024
Device Lot Number8551646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale